Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 106, NWS Charleston, WV

August 21, 2022Barbour County, Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 21, 2022, 10:32 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2022, 10:32 PM EDT (02:32 UTC)
Expired
Aug 22, 2022, 1:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, WV, Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 144 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 10:36 PM EDTFLASH FLOOD1 Wsw Philippi, WVSTREET FLOODING REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

153 
WGUS51 KRLX 220232
FFWRLX
WVC001-033-091-220530-
/O.NEW.KRLX.FF.W.0106.220822T0232Z-220822T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1032 PM EDT Sun Aug 21 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northern Barbour County in northeastern West Virginia...
  East Central Harrison County in northern West Virginia...
  Southern Taylor County in northern West Virginia...

* Until 130 AM EDT.

* At 1032 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Philippi, Flemington, Moatsville, Galloway, Tygart Lake State Park 
  and Rosemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3926 8021 3935 7990 3930 7990 3930 7989
      3930 7988 3929 7987 3928 7986 3927 7986
      3927 7985 3925 7985 3924 7984 3924 7982
      3924 7981 3908 8012 3911 8020

FLASH FLOOD...RADAR INDICATED

$$

JZ
1 follow-up statement
750 
WGUS71 KRLX 220525
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
125 AM EDT Mon Aug 22 2022

WVC001-033-091-220535-
/O.EXP.KRLX.FF.W.0106.000000T0000Z-220822T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-Harrison WV-Taylor WV-
125 AM EDT Mon Aug 22 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM EDT EARLY THIS MORNING 
FOR NORTHERN BARBOUR, EAST CENTRAL HARRISON AND SOUTHERN TAYLOR 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3926 8021 3935 7990 3930 7990 3930 7989
      3930 7988 3929 7987 3928 7986 3927 7986
      3927 7985 3925 7985 3924 7984 3924 7982
      3924 7981 3908 8012 3911 8020

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:41 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 21, 9:41 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
941 PM EDT Sun Aug 21 2022

.SYNOPSIS...
Showers and storms begin the work week along an advancing cold
front. Drier and warmer conditions are then expected for the
remainder of the work week.

&&

.NEAR TERM /UNTIL 2 AM MONDAY MORNING/...
As of 935 PM Sunday...

Increased and shifted the PoPs to reflect cluster of
thunderstorms to our north. Expecting them to hang around for
another hour or two as they are showing signs of deteriorating.
Decreased PoPs in the SW corner of the region as there is no
thunderstorm formation present in the area. Watching a cluster
that is just west of Dickenson County, VA.

As of 210 PM Sunday...

Convection has little to no trouble blossoming this afternoon
and will continue to be the case going into this evening. The
atmosphere over the Central Appalachians has gradually
destabilized today with ample sunshine, eating away at any
capping inversion that transpired this morning. Looking
upstream, an eastward propagating upper trough and coincident
surface cold front are crossing through the Ohio Valley, denoted
with a line of quickly developing thunderstorms. Additional
support from shortwaves aloft will yield further development out
ahead of the front and will be the primary concentration of
strong to severe storms for the late afternoon and evening.

Decently strong westerlies aloft will send this line of storms
into the western extent of the forecast area a few hours after
this discussion is published. Simulated reflectivity then
suggests merging precip coverage with diurnally driven activity
along the mountains that will then engulf much of the Central
Appalachians heading into this evening. Jet enhancement will
aid in some storms to reach strong to potentially severe levels,
posing a threat for damaging wind gusts. Cloud tops extending
higher up into the atmosphere may also tap into cold
temperatures aloft that could support instances of hail in the
strongest of storms today.

As the trough and cold front surge into the area overnight, the
potential for showers and storms will be sustained. A gradual
decrease in precip coverage takes shape for the start of the
work week as the frontal boundary completes its passage. The
northern fringes of the forecast area could see the best
potential for showers and storms Monday morning, most likely an
extension of prolonged convection from overnight, but then
finally trailing off at the near/short term forecast break
point.

Temperatures today will struggle to reach their anticipated
highs in the Middle Ohio Valley in response to the inundation of
afternoon cumulus and oncoming convection. Slightly cooler
weather remains in place on Monday in the wake of the frontal
passage.

&&

.SHORT TERM /2 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 230 PM Sunday...

Monday night the upper level trough will be weakening while tracking
eastward over New York. Widespread showers taper from west to east
by Tuesday morning as low pressure system weakens. A few showers
will be possible Tuesday afternoon as mid level moisture remains and
weak shortwave moves toward the mountains out of Ohio. A surface
ridge builds from the west Tuesday night which will allow patchy
valley fog to develop.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 230 PM Sunday...

A broad upper level trough pattern remains overhead through the
end of the week keeping chances of afternoon and evening showers
in the forecast. Afternoon temperatures will trend warmer
through the end of the weak as a ridge builds from the
southwest. There is uncertainty on how much of a hold the ridge
will take heading into the weekend. For now, have continued to
allow the broad brushed mountain showers through the end of the
extended.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 850 PM Sunday...

Scattered clouds and TCU across the region with a cluster of
showers and thunderstorms in the northern part of our forecast
region. Expecting these to make contact with CKB around 0100Z.
Monitoring the formation of these thunderstorms as models are
indicating there will be scattered thunderstorms this evening
across the region. Timing and location is the main disagreement
for the models. EKN is currently experiencing a round of showers
and there is a cluster of thunderstorms approaching from the
south. These will likely dissipate around 0400Z and usher in a
brief period of fog. Not expecting long lasting fog.
Visibilities will be in the IFR or LIFR range. Expecting this to
lift as a stratus deck moves in. Low stratus deck will form
tonight around 0800-0900Z and then start to lift off around
1700Z. SCT CU will set in afterwards for our afternoon hours.
Once again watching the potential for thunderstorms tomorrow
afternoon and evening. Timing and location will be the
discrepancy but conditions are favorable for scattered storms.

Brief IFR is possible with any thunderstorms. Generally light winds
outside of thunderstorms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium to Low.

ALTERNATE SCENARIOS: Timing and location of thunderstorms may
vary. Timing, location, and height of stratus deck may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 08/22/22
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    M    M    L    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    L    H    H    M    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    L    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    M    H    L    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    L    H    H

AFTER 00Z TUESDAY...
Brief IFR in showers and storms Monday evening. IFR fog
possible Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KH/MEK
NEAR TERM...LTC/MEK
SHORT TERM...KH
LONG TERM...KH
AVIATION...LTC
Hazardous weather outlook, Aug 21, 8:58 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
858 PM EDT Sun Aug 21 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-230100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
858 PM EDT Sun Aug 21 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Heavy downpours may lead to localized flooding issues particularly
if repetitive storms occur over a location.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms, some with heavy downpours are
expected on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Aug 21, 6:47 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT SUN AUG 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     4 S JUNCTION CITY       39.67N 82.31W
08/21/2022                   PERRY              OH   911 CALL CENTER

            PERRY COUNTY 911 DISPATCH HAS A REPORT OF A
            FALLEN TREE AT MONDAY CREEK TOWNSHIP RD AND
            TOWNSHIP RD 186. TIME ESTIMATED BY RADAR.

&&
Special weather statement, Aug 21, 8:16 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
816 PM EDT Sun Aug 21 2022

WVZ016-018-019-029-220045-
Calhoun WV-Roane WV-Ritchie WV-Gilmer WV-
816 PM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of central Calhoun,
southeastern Ritchie, Gilmer and northeastern Roane Counties through
845 PM EDT...

At 816 PM EDT, the public reported a strong thunderstorm near
Arnoldsburg, or near Grantsville, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glenville, Grantsville, Arnoldsburg, Cedar Creek State Park, Sand
Fork, Millstone, Stouts Mills, Mount Zion, Newberne, Big Springs,
Stumptown, Tanner, Cedarville and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3888 8069 3882 8079 3874 8121 3887 8129
      3910 8088
TIME...MOT...LOC 0016Z 249DEG 20KT 3884 8111

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Special weather statement, Aug 21, 8:49 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
849 PM EDT Sun Aug 21 2022

WVZ028>030-220115-
Lewis WV-Gilmer WV-Braxton WV-
849 PM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of southeastern Gilmer,
central Lewis and northeastern Braxton Counties through 915 PM EDT...

At 849 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cedar Creek State Park, or near Glenville, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glenville, Cedar Creek State Park, Burnsville, Sand Fork, Camden,
Walkersville, Baldwin, Stouts Mills, Sand Run and Cedarville.

This includes Interstate 79 between mile markers 75 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

&&

LAT...LON 3884 8040 3876 8084 3889 8090 3908 8056
      3885 8039 3884 8039
TIME...MOT...LOC 0049Z 247DEG 25KT 3885 8082

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

11
Special weather statement, Aug 21, 9:00 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
900 PM EDT Sun Aug 21 2022

WVZ015-016-018-027-220130-
Calhoun WV-Clay WV-Roane WV-Kanawha WV-
900 PM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of south central
Calhoun, northeastern Kanawha, southeastern Roane and northwestern
Clay Counties through 930 PM EDT...

At 859 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clendenin, or 16 miles south of Spencer, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Otter, Wallback, Amma, Left Hand, Looneyville and Tariff.

This includes Interstate 79 between mile markers 16 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

&&

LAT...LON 3850 8141 3857 8147 3877 8116 3856 8100
TIME...MOT...LOC 0059Z 247DEG 15KT 3856 8137

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Special weather statement, Aug 21, 9:05 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
905 PM EDT Sun Aug 21 2022

WVZ011-020-030>032-040-220130-
Barbour WV-Doddridge WV-Harrison WV-Taylor WV-Lewis WV-Tyler WV-
905 PM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of Doddridge, Taylor,
north central Lewis, east central Tyler, northwestern Barbour and
Harrison Counties through 930 PM EDT...

At 904 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lumberport, or near Clarksburg, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksburg, Grafton, Bridgeport, Shinnston, Stonewood, Nutter Fort,
Salem, Lumberport, West Union, Anmoore, Enterprise, West Milford,
Lost Creek, Flemington, Valley Falls, Grangeville, Wolf Summit,
Meadland, Tygart Lake State Park and Lima.

This includes the following highways...
 Interstate 79 between mile markers 107 and 128.
 Route 50 in West Virginia between mile markers 53 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

&&

LAT...LON 3951 8074 3947 8071 3947 8064 3944 8060
      3945 8058 3943 8058 3943 8054 3944 8051
      3946 8051 3947 8048 3943 8028 3939 8020
      3941 8011 3939 8009 3940 8003 3944 7996
      3943 7996 3910 8012 3915 8077 3953 8078
TIME...MOT...LOC 0104Z 247DEG 15KT 3936 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

11
Special weather statement, Aug 21, 9:20 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
920 PM EDT Sun Aug 21 2022

WVZ028-220145-
Braxton WV-
920 PM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of eastern Braxton
County through 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gassaway, or over Sutton, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sutton, Gassaway, Flatwoods, Heaters, Centralia and Falls Mills.

This includes the following highways...
 Interstate 79 between mile markers 55 and 73.
 Route 19 near mile marker 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3865 8051 3861 8055 3859 8080 3871 8083
      3884 8054 3877 8047 3873 8046
TIME...MOT...LOC 0120Z 247DEG 15KT 3867 8076

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:16 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer29 min
Aug 21, 8:49 PM EDTSpecial Weather StatementRLXGilmer, Lewis26 min
Aug 21, 9:00 PM EDTSpecial Weather StatementRLXRoane30 min
Aug 21, 9:05 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Taylor25 min
Aug 21, 9:09 PM EDTFlash Flood WarningRLXDoddridge, Harrison3 hr
Aug 21, 9:20 PM EDTSpecial Weather StatementRLXBraxton25 min
Aug 21, 9:43 PM EDTFlash Flood WarningRLXHarrison, Taylor3 hr
Aug 21, 11:38 PM EDTSpecial Weather StatementRLXWirt37 min
Aug 21, 11:47 PM EDTFlash Flood WarningRLXJackson, Roane, Wirt3 hr
Aug 22, 4:02 AM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas3 hr
Aug 22, 4:37 AM EDTSpecial Weather StatementRLXDoddridge23 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.